This website is best viewed in a browser that supports web standards.

Skip to content or, if you would rather, Skip to navigation.

Northwest Missouri State University


Discover Your Major Visit Day - Computer Science

About | Schedule | Register

October 4, 2014

Registration is required.

Explore majors in a specific discipline, which includes interacting with current Northwest faculty and students.

About the Computing Visit Day

The Department of Computer Science / Information Systems at Northwest Missouri State University cordially invites you and your parents to join us for Computing Visit Day, Saturday, October 4, 2014. The festivities commence at 10 a.m. (light refreshments beforehand starting at 9:30 a.m.), lead to a delicious lunch at noon and wrap up at 12:30 p.m. (with optional campus tours to follow). 

List of Activities:

  • Meet faculty, students and graduates
  • Engage in exciting hands-on activities
  • See amazing student projects / demonstrations
  • Hear from our graduates about careers in computing
  • Tour our facilities and campus
  • Enjoy a scrumptious lunch on us!
Doug Wettlaufer and Jasmine Black

Campus Map and Driving Directions

Campus Map

Win a Scholarship!

Computing Visit Day Scholarship

A $1150 scholarship will be awarded to one lucky attendee. Criteria and application form available »

Build a Career

Why Attend Northwest?

  • Friendly, student-centered campus
  • Textbook rental program
  • Laptop for every student
  • Three Missouri Quality Awards

Why Study Computing?

  • Five of top ten job growth areas are computing related
  • Computing is everywhere
  • Software can help businesses and people in their daily lives
  • Intellectually stimulating

Why Study Computing at Northwest?

  • Enthusiastic and hard-working faculty
  • Diverse Areas of Study
    • Business Education
    • Business Technology
    • Computer Science
    • Interactive Digital Media - CS
    • Management Information Systems
  • Several minors available
  • Internships available
  • All majors focus on practical application of computing
  • Emphasis on active learning rather than passive lectures
  • Nearly 100% job placement
  • All classes taught by faculty, not by graduate assistants
  • Student:faculty ratio 21:1
  • Active computing-related student organizations

STEM Jobs

Schedule of Events

All events will be in Colden Hall (CH) 1700 unless otherwise noted.

9:30 a.m.

Check-In and Refreshments

10:00 a.m.

Welcome and Introductions (Dr. Christine Benson)

10:05 a.m.

Departmental Information (10 minutes)

  • Computer Science - Dr. Gary McDonald
  • Interactive Digital Media-CS - Dr. Carol Spradling
  • Management Information Systems - Dr. Matt Schieber
  • Business Technology - Dr. Judy Clark
  • Business Education - Dr. Judy Clark
  • CVD Scholarship - Dr. Michael Rogers ($1,150)

10:15 a.m.

Admissions - Larry Mannasmith (15 minutes)

10:30 a.m.

Break  (5 min)

10:35 a.m.

Activity Time (40 min): in CH 1400 unless otherwise noted

  • Scratch, Websites - Nikki Justice
  • Computer Programming I Projects - David Nguyen
  • iPhone & iPad Apps
  • Scribbler Robots
  • Little Fe, Surface, Communications App - Ryan Taylor, Kristian Shupe [CH Hallway, near 1400]
  • Network Security

11:15 a.m.

Break (10 min)

11:25 a.m.

Parallel round-table discussions (35 minutes)

  • Students meet with alumni & current students
    • Moderator: Jasmine Black [CH 1600]
    • MIS/Business Education/Business Tech - TBA
    • IDM-CS - Nikki Justice
    • CVD Scholarship - David Schmitt
    • ACM-W / CS / ACM - Dakota Carmichael
  • Parents meet with faculty and alumni
    • Moderator: Ken Scribner

12:00 p.m.

Scrumptious lunch (CH 1700 and vicinity)

12:30 p.m.

Campus Tour (optional)

Registration Form

Register by October 1

Name:
Address:
City:
State:
Zip:
Phone:
Email Address:
High School:

Names of additional attendees:

Number of lunch attendees:

Do you want a campus tour?
(Tour runs from 1-2 p.m.)

Yes
No
 

For more information, contact Jeanne Crawford at jcrawfo@nwmissouri.edu or 660.562.1600